Alert archive / Arkansas / Special Weather Statements in 2018
Special Weather Statement, NWS Memphis, TN
NWS Memphis, TN issued this special weather statement at Aug 7, 2018, 3:45 PM CDT for Clay County, Arkansas. It was in force for 45 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 7, 2018, 3:45 PM CDT (20:45 UTC)
- Expired
- Aug 7, 2018, 4:30 PM CDT
- In force
- 45 min
- Issued by
- NWS Memphis, TN
County Clay County, AR
The radar
The Memphis radar (KNQA), 132 km from the middle of the area, began a volume at 20:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.8 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 282 J/kg
- Mixed-layer CIN
- -101 J/kg
- Mixed-layer LCL
- 1343 m above ground
- 0-6 km bulk shear
- 4 kt
- 0-1 km storm-relative helicity
- -35 m²/s²
- 0-3 km storm-relative helicity
- -21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
252
WWUS84 KMEG 072045
SPSMEG
Special Weather Statement
National Weather Service Memphis TN
345 PM CDT TUE AUG 7 2018
ARZ008-009-072130-
Randolph AR-Clay AR-
345 PM CDT TUE AUG 7 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...
Southeastern Randolph County in eastern Arkansas...
Northwestern Clay County in eastern Arkansas...
At 345 PM CDT...strong thunderstorms were producing winds at least 40
mph was located along a line extending from near Oxly to Pocahontas.
Movement was northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Randolph and northwestern Clay Counties should
monitor this storm closely.
LAT...LON 3650 9034 3633 9043 3626 9070 3627 9081
3624 9081 3617 9109 3650 9072
TIME...MOT...LOC 2045Z 236DEG 21KT 3652 9069 3626 9097
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this special weather statement went out at Aug 7, 3:29 PM CDT, 16 minutes earlier.
Area forecast discussion, Aug 7, 3:29 PM CDT, 16 minutes before
Area Forecast Discussion National Weather Service Memphis TN 329 PM CDT Tue Aug 7 2018 .DISCUSSION... Upper level heights over the Midsouth will gradually fall over the next two days, as a series of shortwaves drop into the Great Lakes from the southern Canadian prairie provinces. This will drop the subtropical ridge center to the gulf coast and expose the Midsouth to stronger westerlies that will introduce a least a potential for storms to organize on Wednesday and Thursday. Similar to the last low amplitude upper level trof to drop south into the region in July, a well-defined synoptic front does not appear in the cards for the Midsouth. Storm forcing will likely depend on mesoscale factors such as outflow boundaries and cold pool organization from storms upstream. Despite precipitable water values hovering near 2 inches, we do not anticipate the mid to late portions of this week to bring significant relief to the emerging drought conditions. But the potential exists for localized rainfall to 2 to 3 inches by Friday. More likely, the biggest impact from low amplitude upper trof will be increased cloud cover and high temperatures moderating to around 5 degrees below normal. Looking toward the weekend, 12Z medium range models continued to depict a closed upper low developing over the Great Lakes, but lift it out by Tuesday, with the approach of upstream height falls from southern Canada. This will allow a ridge to build into the lower MS River valley by the middle of next week, returning heat and mostly dry condition to the Midsouth. This may be short- lived, as the GFS and ECMWF depict another eastern U.S. trof development downstream of the persistent upper ridge centered over the Great Basin. PWB && .AVIATION... 18Z TAF Set Expect a similar scenario as what occurred yesterday afternoon with convection popping across Northeast Arkansas and Northeast Mississippi. The only difference will be that the convection will continue across Northeast Arkansas into the evening and overnight hours as a frontal boundary sinks southward into the area while convection over Northeast Mississippi will die out around sunset. Have added tempo groups for KJBR and KTUP to account for best timing of convection. The convection will sink southward toward KMEM and KMKL during the overnight and morning hours, but at this time too hard to pinpoint the best timing thus left vicinity wording. Southwest winds around 10 KTS can be expected through the afternoon. Speeds will then diminish during the evening. By later in the evening winds will become more variable as outflow boundaries and convection will change direction and speed. KRM && .MEG WATCHES/WARNINGS/ADVISORIES... AR...None. MO...None. MS...None. TN...None. &&
Hazardous weather outlook, Aug 7, 12:15 PM CDT, 3 hours 30 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 1215 PM CDT Tue Aug 7 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-081915- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1215 PM CDT Tue Aug 7 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight There is a Marginal Risk for severe thunderstorms through tonight over areas north of Interstate 40. Damaging winds and excessive rainfall will be the primary threats. Isolated strong thunderstorms will be possible over the remainder of the Midsouth through tonight. .DAYS TWO THROUGH SEVEN...Wednesday through Monday A few strong to severe thunderstorms will be possible Wednesday and Wednesday night. Damaging winds and excessive rainfall may be associated with the strongest storms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time. PWB
In the hours before
Special weather statement, Aug 7, 2:37 PM CDT, 1 hour 8 minutes before
Special Weather Statement
National Weather Service Memphis TN
237 PM CDT TUE AUG 7 2018
ARZ008-072015-
Randolph AR-
237 PM CDT TUE AUG 7 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 315 PM CDT
FOR...
Northwestern Randolph County in eastern Arkansas...
At 237 PM CDT...a strong thunderstorm producing winds at least 40 mph
was located 7 miles southeast of Mammoth Spring, moving northeast at
25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in northwestern Randolph County should monitor this storm
closely.
LAT...LON 3650 9096 3639 9130 3639 9131 3642 9131
3642 9135 3644 9135 3647 9136 3647 9138
3648 9138 3648 9140 3650 9141
TIME...MOT...LOC 1937Z 241DEG 23KT 3644 9141Special weather statement, Aug 7, 3:45 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Memphis TN
345 PM CDT TUE AUG 7 2018
ARZ008-009-072130-
Randolph AR-Clay AR-
345 PM CDT TUE AUG 7 2018
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 430 PM CDT
FOR...
Southeastern Randolph County in eastern Arkansas...
Northwestern Clay County in eastern Arkansas...
At 345 PM CDT...strong thunderstorms were producing winds at least 40
mph was located along a line extending from near Oxly to Pocahontas.
Movement was northeast at 25 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Randolph and northwestern Clay Counties should
monitor this storm closely.
LAT...LON 3650 9034 3633 9043 3626 9070 3627 9081
3624 9081 3617 9109 3650 9072
TIME...MOT...LOC 2045Z 236DEG 21KT 3652 9069 3626 9097The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 7, 2:37 PM CDT | Special Weather Statement | MEG | Randolph | 38 min |
| Aug 7, 4:10 PM CDT | Special Weather Statement | MEG | Lawrence | 50 min |
| Aug 7, 4:23 PM CDT | Special Weather Statement | MEG | Clay | 52 min |
| Aug 7, 4:40 PM CDT | Special Weather Statement | MEG | Poinsett | 50 min |
| Aug 7, 4:53 PM CDT | Special Weather Statement | MEG | Craighead, Greene | 67 min |
| Aug 7, 5:02 PM CDT | Severe Thunderstorm Warning | MEG | Craighead, Greene | 27 min |
Nearby
Special Weather Statements in Arkansas, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.